MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERJECT; BIOPSY NEEDLE KIT

BOSTON SCIENTIFIC CORPORATION INTERJECT; BIOPSY NEEDLE KIT
Model Number M00518361
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Captures the reported event of the needle itself fell out of the sheath.The device has been received for analysis.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an interject needle was used in the colon during a colonoscopy procedure performed on (b)(6) 2018.According to the complainant, during the procedure, while they were pulling the injector needle out of the scope, the needle itself fell out of the sheath.The procedure was completed with another interject needle.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
(b)(4).An interject needle was received for analysis.The analysis of the returned product revealed that no visual defects were noted and the returned device looks under good conditions without evidence of damages, defects or anomalies.No broken, teared and/or detached sections were found on any component of the returned product.A functional evaluation revealed that the working length was formed into two 2" diameter loops and it was noted that the handle operation was smooth; the needle would retract and extend without problems or resistance, also, the needle length fully extended measure was 4.0 mm which is within specifications as per its respective drawing.Evaluation of the returned device showed no visual defects and the device looks under good conditions without evidence of damages, therefore, the most probable root cause classification is no problem detected.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description

Brand Name
INTERJECT
Common Device Name
BIOPSY NEEDLE KIT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key7799673
Report Number3005099803-2018-60103
Device Sequence Number16188459
Product Code FCG
UDI-Device Identifier08714729296539
UDI-Public08714729296539
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K012864
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2021
Device Model NumberM00518361
Device Catalogue Number53585
Device Lot Number0022240928
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2018
Initial Date Received by Manufacturer 07/31/2018
Supplement Date Received by Manufacturer09/10/2018
Initial Report FDA Received Date08/20/2018
Supplement Report FDA Received Date09/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1